Alert archive / Michigan / River Flood Warnings in 2022
River Flood Warning 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at Mar 24, 2022, 11:14 AM EDT for Clinton County, Michigan. It took effect at Mar 25, 2022, 2:00 AM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2022, 11:14 AM EDT (15:14 UTC)
- In effect from
- Mar 25, 2022, 2:00 AM EDT
- Expired
- Mar 28, 2022, 5:14 AM EDT
- In force
- 3 days
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Clinton County, MI
The radar
The Grand Rapids radar (KGRR), 77 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maple River at Maple Rapids (MRPM4). The gauge peaked at 9.10 ft at Mar 26, 2022, 2:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04115000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Mar 23, 3:45 PM EDT, 19 hours 29 minutes earlier.
Area forecast discussion, Mar 23, 3:45 PM EDT, 19 hours 29 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 345 PM EDT Wed Mar 23 2022 LATEST UPDATE... Discussion .DISCUSSION...(This evening through next Wednesday) Issued at 345 PM EDT Wed Mar 23 2022 - Thunderstorms this evening then just showers As we through yesterday that 150 knot jet core will weaken as it tracks toward northeast Ohio tonight. That means the triple point on the occluded front will also track south and east of our area. For the most part that will keep the more intense thunderstorms and any real tornado risk south and east of this area. Even so there is strong upper divergence associated with the shortwave that helps pull the occluded front through our area this evening. There is also good coupling of the surface convergence and upper divergence this evening along the occluded front. So, the area of showers and storms with the occluded front will hold together is it lifts northeast with the system. The area east of a line from South Haven to Clare will get showers tonight. The low level instability (surface based cape) stays near and south of I-94 but the most unstable cape gets north of I-96 and even as far north as Saginaw over the eastern sections of Lower Michigan. This suggests the stronger thunderstorms will have a hard time getting north of I-94. Even so there is enough mid level instability for hail as far north I-69. There is a significant low level inversion north of I-94 so no surface based convection is expected. This largely rules out damaging winds in our CWA. One the occluded front lifts out of the area, we get showers from the deformation zone late tonight. It should stay warm enough for all of this to stay rain showers since low temperature are expected to stay above freezing. - Showers and cool Thursday as system pulls out This system will slowly lift out of the area Thursday. Even so the upper level system becomes neg tilt over the NE CONUS and decent coastal storm will develop. This will leave Southwest Michigan in the upper trough through the day on Thursday. This means deep upper moisture and strong lift in the DGZ. It should stay warm enough to keep the precipitation mostly rain during the day time Thursday. Even so the wet bulb zero height falls below 1500 ft AGL by late in the day so I would expect snow to start mixing in with rain by evening. By evening it will start getting cold enough of the precipitation to change to all snow from northwest to southeast. The moisture should be moving out through as this happens. It is still possible to get some snow accumulations, more so north of I-96 before the precipitation comes to an end toward midnight. - Winter comes back? With the east coast system really developing, that will help to pull the next upstream shortwave even farther south. This next system has truly cold air with it. 850 mb tempeatures behind it, over Michigan may be as cold as -15c. That is cold enough, even in late March, with no snow on the ground and full sunshine to keep highs below freezing! The system comes through the area Friday night into Saturday morning. I could see a few inches of snow over a good part of our CWA as this moves through. We will look closer at this tomorrow. We stay on the cyclonic side of the polar jet until Sunday evening so some light snow showers may continue into Sunday morning near the Lake Michigan shore. Sunday should be the coldest day, maybe the coldest day of the month of March! - Quiet early next week than another big storm system We get shortwave ridging Monday into Tuesday. That will mean a slow warm up with some sunshine. However another strong Pacific system comes on shore, by our West Coast late in the weekend. That system becomes another large spring storm for us by midweek. There may be enough cold air still around then that the precipitation may start as snow or a mix then change to rain only to go back to snow later in the week. This would be another large QPF producing system too and may have thunderstorms depending on how it tracks. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 154 PM EDT Wed Mar 23 2022 We currently have a mix of MVFR/IFR cigs over the area and for the most part I expect low MVFR or IFR cigs to persist through Thursday. Showers and isolated thunderstorms are expected this afternoon into this evening but just showers are expected overnight into Thursday. The thunderstorm threat is greatest for LAN, JXN, AZO and BTL in the 22z till 02z time frame. A few of these could be strong and have some hail but the risk is low so I did not put hail in the actual TAF forecast nor did I put gusty winds with the storm as inversion heights are too high for strong winds to mix down at any of our TAF sites. I have the TAFs mostly dry after 06z but actually there will be showers around. They will not be widespread so trying to forecast when the would impact a TAF site is questionable. I put VCSH to cover that. && .MARINE... Issued at 154 PM EDT Wed Mar 23 2022 We have expunged the SCA since the winds have already decreased. The next threat for SCA is Friday into Saturday as the coldest air in several weeks pushes into the area. Winds will be up near 30 knots and waves should be in the 5 to 8 foot range. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && DISCUSSION...WDM AVIATION...WDM MARINE...WDM
Hazardous weather outlook, Mar 23, 2:00 PM EDT, 21 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 200 PM EDT Wed Mar 23 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-241600- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 200 PM EDT Wed Mar 23 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible across just about all of Lower Michigan from mid afternoon into the mid evening hours. Strong thunderstorms with large hail are possible in the I-94 area from around 3 pm till around 10 pm this evening. The thunderstorms will produce locally heavy rainfall and frequent cloud to ground lightning. Storms will be moving northeast around 35 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Some snow accumulations are possible north of Route 20 early Friday morning and across a good part of this area early Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. LMZ844>849-241600- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 200 PM EDT Wed Mar 23 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible from mid afternoon into early this evening. Locally high waves, very low visibility in torrential rain, gusty winds and cloud to water lighting should be expected in any thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds and waves will likely become hazardous to small craft Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. wdm
Nearby
River Flood Warnings in Michigan, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.